|   | 
Author (up) Vieira, AP.; Goles, E.; Herrmann, HJ.
Title Phase transitions in a conservative game of life Type
Year 2021 Publication Physical Review E Abbreviated Journal Phys. Rev. E
Volume 103 Issue 1 Pages 012132
Abstract We investigate the dynamics of a conservative version of Conway's Game of Life, in which a pair consisting of a dead and a living cell can switch their states following Conway's rules but only by swapping their positions, irrespective of their mutual distance. Our study is based on square-lattice simulations as well as a mean-field calculation. As the density of dead cells is increased, we identify a discontinuous phase transition between an inactive phase, in which the dynamics freezes after a finite time, and an active phase, in which the dynamics persists indefinitely in the thermodynamic limit. Further increasing the density of dead cells leads the system back to an inactive phase via a second transition, which is continuous on the square lattice but discontinuous in the mean-field limit.
Corporate Author Thesis
Publisher Place of Publication Editor
Language Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 2470-0045 ISBN Medium
Area Expedition Conference
Notes WOS:000612142000001 Approved
Call Number UAI @ alexi.delcanto @ Serial 1344
Permanent link to this record